Format

Send to

Choose Destination
Pediatr Nephrol. 1997 Dec;11(6):737-40.

Gentamicin-induced Bartter-like syndrome.

Author information

1
Department of Pediatrics, Soroka Medical Center and Faculty of Health Sciences, Ben Gurion University in Negev, Beer Sheva, Israel.

Abstract

Gentamicin is well known to be associated with nephrotoxicity, including acute renal failure and renal tubular dysfunction. A Bartter-like syndrome has also been described as a toxic manifestation of gentamicin therapy in adults, but this nephrotoxic syndrome has not been well characterized in children. In this report we describe the clinical course of four patients with gentamicin-associated Bartter-like syndrome. These patients ranged in age from 4 months to 17 years; they all demonstrated evidence of renal tubulopathy, primarily affecting the distal nephron. Hypocalcemia, hypomagnesemia, alkalosis, and hypokalemia were the main manifestations in these patients. After discontinuation of gentamicin, recovery of the renal tubular functions and resolution of the electrolyte abnormalities were complete in all patients.

PMID:
9438655
DOI:
10.1007/s004670050378
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center